MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 10X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 10X30MM STRL BX 1; SCREW, FIXATION, BONE
Catalog Number 7207567
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of screw broke during insertion.Biorci screw 11x30mm used as an alternative.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information.One (b)(4) sterile biorci 10x30mm screw reported on.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Use of other than recommended prep instrument size or types.2.Entanglement with guide wire or other instrument.3.Stripping or over torque.4.Damaged prep instruments.5.Not accounting for taper or larger head to body design.6.Unexpected bone density/condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Preparation per the instruction for use recommendation is critical for ease of insertion and successful anchoring.Per instruction for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use, inspect the tip of the driver.If tip flaring is apparent, do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿ final product met specifications upon release to distribution.Corrected information.
 
Event or Problem Description
It was reported that, suring an unknown surgery, the tip of screw broke during insertion.It is unknown whether the fragments were retrieved from the patient.A biorci screw 11x30 mm used as an alternative.No significant surgical delay happened.No patient injury was reported.

Brand Name
SCR BIORCI 10X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8155650
Report Number1219602-2018-01739
Device Sequence Number19234006
Product Code HWC
UDI-Device Identifier03596010426284
UDI-Public03596010426284
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Catalogue Number7207567
Device Lot Number50712646
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1